MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Catalog Number RF621 SMN 10464525
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdrs 2517506-2019-00388 and 2517506-2019-00390 were filed for the same event.The customer contacted the siemens customer care center (ccc) and reported discordant falsely elevated cardiac troponin i (tni) patient results were obtained on a dimension exl 200 instrument.Siemens healthcare diagnostics headquarters support center (hsc) completed the investigation of the event.Hsc has reviewed the information provided and the instrument data.No product non-conformance was identified.The patient sample was requested be returned to the siemens technical support laboratory for evaluation.The returned sample produced a troponin value of 0.113 ng/ml which did not change when treated with the heterophile blocking pre-treatment (hbt).The data shows that the patient produces a repeatedly elevated result with the dimension exl tni assay that is not consistent with alternate non-siemens methodologies and clinical presentation of the patient.The cause of the event in is unknown.The system is operational.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
A discordant, falsely elevated cardiac troponin i (tni) result was obtained on a patient serum/plasma sample on a dimension exl 200 instrument s/n (b)(4).The result was not reported to the physician(s).A prior lower result from the same patient on an alternate siemens instrument s/n (b)(4) was reported to the physician(s) who questioned the result.The same sample was reprocessed on at an alternate facility and obtained a lower result which was considered correct.There are no known reports of patient intervention or adverse health consequences due to the discordant tni results.

Brand Name
DIMENSION
Common Device Name
DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. box 6101
newark DE 19714 6101
MDR Report Key9181901
Report Number2517506-2019-00389
Device Sequence Number11453854
Product Code MMI
UDI-Device Identifier00842768022067
UDI-Public00842768022067
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K081643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue NumberRF621 SMN 10464525
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR